Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 49, NWS Baltimore/Washington

May 28, 20144 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 28, 2014, 2:22 PM EDT for 4 counties in Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 2:22 PM EDT (18:22 UTC)
Expired
May 28, 2014, 3:00 PM EDT
In force
38 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Fauquier County, VA, King George County, VA, Prince William County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 64 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS51 KLWX 281822
SVRLWX
VAC061-099-153-179-281900-
/O.NEW.KLWX.SV.W.0049.140528T1822Z-140528T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KING GEORGE COUNTY IN NORTHERN VIRGINIA...
  SOUTHERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
  STAFFORD COUNTY IN NORTHERN VIRGINIA...
  SOUTHEASTERN FAUQUIER COUNTY IN NORTHERN VIRGINIA...

* UNTIL 300 PM EDT

* AT 217 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 15 MILES
  NORTHWEST OF STAFFORD...OR 14 MILES WEST OF DALE CITY...AND WAS
  MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL
  UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STAFFORD...
  AQUIA CREEK...
  POTOMAC CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3830 7745 3832 7747 3832 7749 3853 7778
      3869 7756 3850 7730 3847 7732 3842 7732
      3838 7730 3836 7728 3827 7741
TIME...MOT...LOC 1822Z 318DEG 22KT 3856 7756

$$

JE
2 follow-up statements
969 
WWUS51 KLWX 281838
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT WED MAY 28 2014

VAC061-153-281847-
/O.CAN.KLWX.SV.W.0049.000000T0000Z-140528T1900Z/
PRINCE WILLIAM VA-FAUQUIER VA-
238 PM EDT WED MAY 28 2014

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR FAUQUIER AND
PRINCE WILLIAM COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3833 7748 3833 7750 3842 7762 3847 7763
      3859 7749 3859 7748 3858 7746 3858 7745
      3847 7731 3843 7732 3838 7730 3836 7728
      3827 7741
TIME...MOT...LOC 1837Z 318DEG 22KT 3849 7750

$$

VAC099-179-281900-
/O.CON.KLWX.SV.W.0049.000000T0000Z-140528T1900Z/
KING GEORGE VA-STAFFORD VA-
238 PM EDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR STAFFORD AND KING GEORGE COUNTIES...

AT 234 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 9 MILES NORTHWEST 
OF STAFFORD...AND WAS MOVING SOUTHEAST AT 25 MPH. A SECOND SEVERE 
THUNDERSTORM WAS DETECTED NEAR LEELAND...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF 
QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTWOOD...
  GARRISONVILLE...
  GLENDIE...
  RAMOTH...
  AQUIA...
  BROOKE...
  STAFFORD...
  LEELAND...
  ARKENDALE...
  AQUIA CREEK...
  STONES CORNER...
  POTOMAC CREEK...
  BROOKFIELD...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...MOVE INDOORS TO 
A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO 
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 3833 7748 3833 7750 3842 7762 3847 7763
      3859 7749 3859 7748 3858 7746 3858 7745
      3847 7731 3843 7732 3838 7730 3836 7728
      3827 7741
TIME...MOT...LOC 1837Z 318DEG 22KT 3849 7750

$$

JE
866 
WWUS51 KLWX 281847
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
247 PM EDT WED MAY 28 2014

VAC099-179-281857-
/O.CAN.KLWX.SV.W.0049.000000T0000Z-140528T1900Z/
KING GEORGE VA-STAFFORD VA-
247 PM EDT WED MAY 28 2014

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR STAFFORD AND KING
GEORGE COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3833 7748 3833 7750 3842 7762 3847 7763
      3859 7749 3859 7748 3858 7746 3858 7745
      3847 7731 3843 7732 3838 7730 3836 7728
      3827 7741
TIME...MOT...LOC 1847Z 318DEG 22KT 3844 7745

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:21 AM EDT, 4 hours 1 minute earlier.

Area forecast discussion, May 28, 10:21 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1021 AM EDT WED MAY 28 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHEAST UNITED STATES TODAY
BEFORE MOVING THE MID-ATLANTIC REGION TONIGHT. THE FRONT WILL PUSH
SOUTH OF THE AREA THURSDAY WITH HIGH PRESSURE RIDGING DOWN THE
NEW ENGLAND AND MID-ATLANTIC COAST. HIGH PRESSURE WILL REMAIN OVER
THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BACKDOOR FNT ALIGNED ALONG THE DEL BAY ATTM. ACY 14Z TEMP 59F
WHILE DOV 77F. MUCH OF THE CWA WILL RESIDE IN THE WARM/MOIST
SECTOR FOR THE BALANCE OF THE DAY. FACTOR IN WEAK SHORTWAVES IN
NORTHWEST FLOW AND THE FRONTAL BOUNDARY...EXPECT AN UPTICK IN
CONVECTION BY MIDDAY/EARLY AFTERNOON SUPPORTIVE OF LIKELY POPS.

12Z LWX SNDG SUGGESTS A CNVCTV TEMP OF 86F. MID-HIGH DECK DEBRIS
CLDS ACRS MUCH OF MD CASTING A LTL DOUBT WHETHER THOSE TEMPS WL BE
REACHED. IN VA WHERE INSOLATION PLENTIFUL...THERE IS LTL DOUBT.
EZF ALREADY 81F. ONCE SDNG MODIFIED FOR FCST MAXT...CAPE ALMOST 2K
J/KG W/ LTL SHEAR.

STORMS MAY BE PULSE IN NATURE...AND A FEW STORMS COULD PRODUCE
LOCALLY DAMAGING WIND GUSTS. IF INITIATION OCCURS BEYOND MID
AFTERNOON...IT/S POSSIBLE THAT NORTHEAST MARYLAND WILL BE SPARED
OF THE ISOLATED SEVERE RISK DUE TO MORE STABLE AIR PUNCHING
SOUTHWARD BEHIND THE BACKDOOR FRONT.

MAV AND MET CONTINUE TO DIFFER FOR MAXIMA TODAY...BUT THE GAP HAS
SHRUNK COMPARED TO YESTERDAY. WARMER MAV WAS THE WINNER YESTERDAY
AND WILL LEAN IN THIS DIRECTION TODAY AS MUCH OF THE AREA WILL
RESIDE TO THE SOUTH OF THE FRONT TODAY. HWVR...MAY BE MAKING A FEW
TWEAKS FOR METRO BALT...BASED ON FRNTL PROGRESS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY CONTINUES TO SLIDE SOUTHWARD THROUGH THE CWA
TONIGHT...AND THEN WILL RESIDE SOUTH OF THE CWA ON THURSDAY AS HIGH
PRESSURE ALONG THE NEW ENGLAND COAST EXTENDS SOUTH TOWARD THE
MID-ATLANTIC.

CONVECTION WILL LIKELY BE ONGOING THIS EVENING...BUT PER SREFS WILL
TREND POPS FOR SHOWERS DOWNWARD ACROSS THE NORTHEAST PORTION OF THE
CWA. SREFS ALSO SHOWS PROBABILITIES FOR ANY INSTABILITY OF
SIGNIFICANCE BEING SHOVED SOUTHWARD THROUGH THE NIGHT AND INTO
THURSDAY WHICH WILL ELIMINATE THE RISK FOR THUNDER EXCEPT PERHAPS
THE FAR SOUTHWEST PORTION OF THE CWA. IN FACT...WITH AN EASTERLY
FLOW DEVELOPING TONIGHT INTO THURSDAY...LINGERING SHOWERY
PRECIPITATION MAY MORPH INTO A LIGHT RAIN OR DRIZZLE TYPE SCENARIO
INTO THURSDAY.

FOR TEMPERATURES...STUCK CLOSE TO MAV/MET FOR MINIMA/MAXIMA WHICH
CAPTURE THE EASTERLY FLOW/MARINE LAYER SCENARIO WELL AND SHOW A
SMALL DIURNAL RANGE FROM TONIGHT INTO THURSDAY. LOOKS LIKE THE CWA
WILL BE STUCK IN THE 60S DURING THE DAYTIME ON THURSDAY.

BACKDOOR COLD FRONT WILL CONTINUE TO PROGRESS FARTHER TO OUR SOUTH
THU NGT. FCST SOUNDINGS SHOW THE COLUMN DRYING IN THE MID LVLS BUT
MOISTURE REMAINS TRAPPED IN THE LLVLS BENEATH THE MID-LVL SUBSIDENCE
INVERSION. THIS WILL RESULT IN CLOUDS AND POCKETS OF RAIN LINGERING
INTO THE EVE AND EVEN INTO THE OVNGT IN THE NRN PIEDMONT AND
POTOMAC HIGHLANDS.

NLY FLOW IN ASSOCIATED WITH WEAK HIPRES WILL CONTINUE TO DRY OUT THE
COLUMN ON FRI. DAYTIME MIXING THOUGH WILL LIKELY LEAD TO A WELL-
DEVELOPED CU FIELD DURING THE AFTN. MAX TEMPS IN THE 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LARGE-SCALE PATTERN THIS WEEKEND WILL FEATURE AN UPPER LOW OFF
THE NEW ENGLAND COAST AND UPSTREAM UPPER RIDGE BUILDING OVER
MIDWEST AND GULF COAST STATES. AT THE SFC...BROAD AREA OF HIPRES
OVER ERN CANADA AND GREAT LAKES WILL BE LOCATED BETWEEN BOTH OF
THE AFOREMENTIONED UPPER FEATURES. THE SFC HIGH IS FORECAST TO
BUILD DOWN INTO THE MID-ATLANTIC REGION ON SATURDAY BEFORE THE
CENTER OF THE HIGH SHIFTS TOWARD THE ERN SEABOARD SATURDAY NGT AND
SUNDAY.

CONTINENTAL POLAR AIRMASS OVERHEAD ON SATURDAY UNDER NLY WINDS
AROUND THE HIGH. COOL AIRMASS WILL BE MODERATED BY STRONG DIURNAL
HEATING...YIELDING MAX TEMPS NEAR NORMAL IN THE 70S. LLVL WINDS
EVENTUALLY VEER OUT OF THE EAST SATURDAY NGT AND OUT OF THE
SOUTHEAST ON SUNDAY AS THE SFC HIGH AXIS SHIFTS EWD TOWARD THE
COAST. PATTERN RECOGNITION HINTS AT THE POSSIBILITY FOR CLOUDS TO
DEVELOP OFFSHORE AND ADVECT INLAND OF THE CHSPK BAY LATE SATURDAY
NIGHT WITH A COMBINATION OF ONSHORE LLVL FLOW AND LIFT FROM
SHORTWAVE ENERGY ROTATING SWD ALONG THE WRN PERIPHERY OF THE UPPER
LOW. MODEL DIFFERENCES REMAIN REGARDING THE WWD EXTENT OF THESE
FEATURES SO CONFIDENCE NOT QUITE HIGH ENOUGH YET TO GO WITH A CLOUDY
FORECAST FOR SATURDAY NIGHT. NEAR NORMAL TEMPS WILL PERSIST
SATURDAY NIGHT AND SUNDAY.

SLY RETURN FLOW WILL STRENGTHEN OVER THE AREA EARLY NEXT WEEK AS THE
CENTER OF SFC HIPRES SHIFTS OFF THE SOUTHEAST COAST. WLY WINDS ALOFT
AROUND THE UPPER RIDGE WILL ADVECT WARM AIR INTO THE MID-ATLANTIC
REGION WHILE THE SLY FLOW AT THE SFC TRANSPORTS MOISTURE UP THE
ERN SEABOARD. A RETURN OF HEAT AND HUMIDITY WILL BE ACCOMPANIED
BY INCREASING CHANCES FOR SHOWERS AND STORMS EACH DAY...ESPECIALLY
TOWARD THE MIDDLE OF THE WEEK WHEN THE UPPER RIDGE IS FORECAST TO
FLATTEN...RESULTING IN THE STORM TRACK SHIFTING SWD AND CLOSER TO
OUR LATITUDE.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
EXPECT AN INCREASE IN SHRA/TSRA ACTIVITY BY MIDDAY/EARLY
AFTERNOON AS A FRONT APPROACHES FROM THE NORTH. IMPACT AT
TERMINALS MAY OCCUR A LITTLE SOONER THAN WHAT OCCURRED
YESTERDAY...AND IS REFLECTED IN TAFS HIGHLIGHTING THE 18Z-22Z
PERIOD.

TAF ALSO REFLECTS OTHER CHANGES...FIRST A WIND SHIFT TO THE EAST IN
THE LATE AFTERNOON/EVENING AS THE FRONT PRESSES TO THE SOUTH AND
THEN LOWERING CEILINGS AS EASTERLY FLOW ADVECTS A MARINE LAYER.
LEANED TOWARD A GFS/LAMP/SREFS BLEND FOR ONSET OF MVFR/IFR CIGS
OVERNIGHT. IFR CIGS MAY CONTINUE THROUGH THE DAY ON THURSDAY.

BACKDOOR BOUNDARY WILL CONTINUE TO PUSH SOUTH OF THE TERMINALS THU
NGT. FLIGHT RESTRICTIONS POSSIBLE WITH LOW CLOUDS ON THE COLD SIDE
OF THE BOUNDARY. POTENTIAL FOR IFR CIGS INCREASE FARTHER SOUTH AND
WEST TOWARD MRB-CHO WHERE LLVL MOISTURE WILL BE HARDER TO SCOUR OUT.
MVFR CIGS FAVORED AT IAD/DCA/BWI/MTN.

FCST SOUNDINGS FROM THE GFS/NAM INDICATE CIGS NEAR MVFR-VFR CRITERIA
FRI AFTN WHEN CU FIELD DEVELOPS. VFR EXPECT THIS WEEKEND WITH HIPRES
OVERHEAD.

&&

.MARINE...
WEAK GRADIENT TODAY WILL KEEP WINDS BELOW SCA CRITERIA ALTHOUGH
AFTERNOON THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS. COLD FRONT
WILL SINK SOUTHWARD THROUGH THE WATERS THIS EVENING. WIND SHIFT TO
THE EAST OCCURS AND MODELS SHOW WINDS INCREASING TO 15 TO 20 KT THUS
SCA IS IN EFFECT. THIS IS LIKELY TO CONTINUE INTO THE FIRST PART OF
THURSDAY BEFORE WINDS DIMINISH.

NELY WINDS 5-10 KT THU NGT BECOME LGT AND VAR FRI WITH WEAK HIPRES
OVERHEAD.

SCA CONDITIONS POSSIBLE FOR PORTIONS OF THE WATERS ON SAT IN
ASSOCIATION WITH PRESSURE RISES RESULTING FROM HIPRES BUILDING IN
FROM THE GREAT LAKES. SCA WOULD BE MORE LIKELY IN THE MAIN STEM OF
THE CHSPK BAY WHERE ORIENTATION OF NLY WINDS OPTIMAL FOR CHANNELING.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS WERE RUNNING NEAR NORMAL OVERNIGHT...AND WILL REMAIN
THAT WAY THROUGH MUCH OF THE DAY. HOWEVER...AS WINDS BECOME EAST AND
INCREASE TO 15 TO 20 KT BEHIND A COLD FRONT THIS EVENING ANOMALIES
ARE EXPECTED TO QUICKLY INCREASE. WITH ASTRONOMICAL TIDES STILL ON
THE HIGH SIDE...WILL HAVE TO KEEP A CLOSE EYE ON SENSITIVE LOCATIONS
SUCH AS ANNAPOLIS BEGINNING WITH THE THURSDAY MORNING HIGH TIDE
CYCLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 2 PM EDT
     THURSDAY FOR ANZ530>534-537>543.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT
     THURSDAY FOR ANZ535-536.

&&

SYNOPSIS...JRK/BPP
NEAR TERM...BPP/HTS
SHORT TERM...JRK/BPP
LONG TERM...JRK
AVIATION...JRK/BPP/HTS
MARINE...JRK/BPP
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, May 28, 5:06 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 AM EDT WED MAY 28 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
291000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
506 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING COULD PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WITH THE DEVELOPMENT OF ONSHORE FLOW...THE POTENTIAL FOR MINOR
COASTAL FLOODING EXISTS ALONG THE WESTERN SHORE OF THE MARYLAND
CHESAPEAKE BAY AT TIMES OF HIGH TIDE THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SATURDAY FOR PORTIONS
OF THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR PORTIONS OF
THE OUTLOOK AREA.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-291000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
506 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING COULD PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR PORTIONS OF
THE OUTLOOK AREA.

In the hours before

Local storm report, May 28, 12:18 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1218 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     1 WNW GLENMONT          39.06N  77.07W
05/27/2014                   MONTGOMERY         MD   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN ONTO GOODHILL RD AT WELLER RD

&&

CORRECTED EVENT TIME

EVENT NUMBER LWX1400343

KLW
Local storm report, May 28, 12:24 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1224 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     1 NW WASHINGTON GROVE   39.15N  77.18W
05/27/2014                   MONTGOMERY         MD   TRAINED SPOTTER

            TREE ONTO APARTMENT COMPLEX ALONG GIRARD ST NEAR
            VICTORY FARM DR

&&

EVENT NUMBER LWX1400347

KLW
Local storm report, May 28, 12:26 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1226 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     1 E GAITHERSBURG        39.14N  77.20W
05/27/2014                   MONTGOMERY         MD   TRAINED SPOTTER

            BROKEN TREE LIMBS ONTO BROOKES AVE NEAR RUSSELL AVE

&&

EVENT NUMBER LWX1400348

KLW
Local storm report, May 28, 12:29 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1229 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 ESE GERMANTOWN        39.17N  77.24W
05/27/2014                   MONTGOMERY         MD   911 CALL CENTER

            TREE DOWN ACROSS SEVERAL POWER LINES ON RT 355 JUST
            SOUTH OF PLUMMER DR.

&&

EVENT NUMBER LWX1400349

KLW
Local storm report, May 28, 12:41 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1241 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     2 ENE THE PLAINS        38.87N  77.74W
05/27/2014                   FAUQUIER           VA   911 CALL CENTER

            TREE DOWN ALONG HOPEWELL RD

&&

EVENT NUMBER LWX1400350

KLW
Local storm report, May 28, 12:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 PM EDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     2 SW WALKERSVILLE       39.47N  77.37W
05/27/2014                   FREDERICK          MD   911 CALL CENTER

            TREES AND LOTS OF DEBRIS ACROSS RETREAT RD NEAR
            FOUNTAIN ROCK RD

&&

EVENT NUMBER LWX1400351

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:48 PM EDTSpecial Marine WarningLWX87 min
May 27, 9:09 PM EDTSpecial Marine WarningLWX66 min
May 28, 2:58 PM EDTSevere Thunderstorm WarningLWXFauquier32 min
May 28, 3:25 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford50 min
May 28, 6:12 PM EDTFlash Flood WarningLWXSpotsylvania3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.